Two theorems concerning the Bannai-Ito Conjecture

Bang, S., Koolen, J. and Moulton, V. ORCID: (2007) Two theorems concerning the Bannai-Ito Conjecture. European Journal of Combinatorics, 28 (7). pp. 2026-2052. ISSN 0195-6698

Full text not available from this repository. (Request a copy)


In 1984 Bannai and Ito conjectured that there are finitely many distance-regular graphs with fixed valencies greater than two. In a series of papers, they showed that this is the case for valency 3 and 4, and also for the class of bipartite distance-regular graphs. To prove their result, they used a theorem concerning the intersection array of a triangle-free distance-regular graph, a theorem that was subsequently generalized in 1994 by Suzuki to distance-regular graphs whose intersection numbers satisfy a certain simple condition. More recently, Koolen and Moulton derived a more general version of Bannai and Ito’s theorem which they used to show that the Bannai–Ito conjecture holds for valencies 5, 6 and 7, and which they subsequently extended to triangle-free distance-regular graphs in order to show that the Bannai–Ito conjecture holds for such graphs with valencies 8, 9 and 10. In this paper, we extend the theorems of Bannai and Ito, and Koolen and Moulton to arbitrary distance-regular graphs.

Item Type: Article
Faculty \ School: Faculty of Science > School of Computing Sciences
Depositing User: Vishal Gautam
Date Deposited: 04 Apr 2011 13:09
Last Modified: 31 Jan 2023 09:30
DOI: 10.1016/j.ejc.2006.08.009

Actions (login required)

View Item View Item